Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Steriod Tape

Posted by john h on 9/06/02 at 09:31 (094601)

Last year I injured my shin which really never healed very well. This week the dermatologist prescribed some clear tape that is impregnated with a powerful anti inflamatory which is absorbed through the skin. You cut the tape to size. I wonder if this might be appropriate to try on the PF area at the insertion point. The tape is worn for 12 hours and then replaced for 12 hours. It is prescribed for a 4 week period. If it can deliver an anti inflamtory through the skin which the data that came with it states it does it would seem an appropriate thing to try. The tape is transparent, stretches, thin, and adheres very well and it may stay put on the foot for 12 hours. Only experience will tell. Any of you Doctors have any thoughts on this.

Re: Steriod Tape

Carmen H on 9/06/02 at 12:23 (094618)

Is it Lidoderm patches?

Re: Steriod Tape

john h on 9/06/02 at 18:28 (094633)

Carmen: It is 'Cordran Tape' also known as Flurandrenolide Tape. Each sq cm of Cordran Tape contain 4mcg of flurandrenolde dispersed in the adhesive layer.

Re: to John...

Suzanne D on 9/06/02 at 18:41 (094634)

John, I had Cordran cream prescribed to me a few years ago for a skin problem. It helped when nothing else had worked. Didn't know that it came in a tape. I'm tempted to look and see if I have any of the cream left and, if so, to rub it into my foot!

Also, John, I wrote at least two e-mails to you to thank you for sending the pictures from Laos and surrounding areas as well as the G.R.I.T. forward, but each e-mail I have sent comes back 'undeliverable'. It also takes a few days for it to return to me! Has your e-mail changed since you sent those to me?

Little Marina whose parents are from Laos (my student who has been hospitalized for almost a month) came for a short visit today! The children and I were SO glad to see her! She will be instructed by a home-bound teacher until the doctor says she is strong enough to return to school. But she may get to come for some short visits with us which we are happy about.

Hope the tape works for you.

Suzanne :-)

Re: to John...

Carole C in NOLA on 9/06/02 at 18:49 (094636)

I am so glad that Marina got to come to school briefly today! It sounds like this may be a story with a happier ending. :)

Carole C

Re: Cordran tape

Ed Davis, DPM on 9/06/02 at 22:20 (094663)

John:
Cordran tape has been around for a long time. It is primarily for dermatologic problems. I had tried it but without very significant success. I would not anticipate that the steroid in the tape penetrates deeply enough top have an effect on PF.
Ed

Re: Cordran tape

john h on 9/07/02 at 08:44 (094675)

Dr Ed: You are most likely correct in you assessment of Cordan Tape. In reading the Pharacology in the enclosed literature it does get into the blood stream and without a doubt the tape holds the steriod in place so as to be much more effective than a cream. The doctor has me using the tape 24/7 for 4 weeks. Interesting concept with the tape. I had never heard of this method of delivering a cortisoid but as you say it has been around for a while.I would also like to add the instructions clearly say use ONLY where prescribed by a Doctor so if you have some laying around check with your doc before rubbing it on.

Re: to John...Suzanne D

john h on 9/07/02 at 08:47 (094676)

My e-mail remains '(email removed)' or 'jholt@vogelinc.com'

Re: Cordran tape

Ed Davis, DPM on 9/07/02 at 12:48 (094691)

One means of increasing the effect of topical medications is to add occlusion. Occlusion can almost triple absorbtion of medications through the skin. For example, patients may apply a steroid cream at bedtime and cover the area with plastic wrap and tape. The idea of incorporating a drug into the tape itself made sense and preceeded the development of medicated patches in use today -- nicotine patches, testosterone patches, etc.
Ed

Re: to John...Suzanne D

Nancy N on 9/08/02 at 01:49 (094742)

John--

Something may be up with the sbcglobal.net email--I'm getting errors from that address, too, saying things like 'Delivery has been delayed.' You might want to get in touch with your postmaster to see if you can find out what's going on

Re: to John...Suzanne D

Suzanne D on 9/08/02 at 07:50 (094746)

Yes, Nancy - that's what I've been getting - or 'undeliverable', and this occurs several days after sending the e-mail. I might think that I didn't type in the correct address, but that can't be true because I simply hit the 'reply to sender' key.

Suzanne :-)

Re: to John...Suzanne D

john h on 9/08/02 at 10:16 (094751)

Nancy & Suzanne: My Spam is sure coming thorugh loud and clear. I get email each day so i am unsure what might be happening. Use the '(email removed)' as I access that from both home and office. I have received several of your camera emails in the past few days nancy so I know you have the correct address.

Re: Steriod Tape

Carmen H on 9/06/02 at 12:23 (094618)

Is it Lidoderm patches?

Re: Steriod Tape

john h on 9/06/02 at 18:28 (094633)

Carmen: It is 'Cordran Tape' also known as Flurandrenolide Tape. Each sq cm of Cordran Tape contain 4mcg of flurandrenolde dispersed in the adhesive layer.

Re: to John...

Suzanne D on 9/06/02 at 18:41 (094634)

John, I had Cordran cream prescribed to me a few years ago for a skin problem. It helped when nothing else had worked. Didn't know that it came in a tape. I'm tempted to look and see if I have any of the cream left and, if so, to rub it into my foot!

Also, John, I wrote at least two e-mails to you to thank you for sending the pictures from Laos and surrounding areas as well as the G.R.I.T. forward, but each e-mail I have sent comes back 'undeliverable'. It also takes a few days for it to return to me! Has your e-mail changed since you sent those to me?

Little Marina whose parents are from Laos (my student who has been hospitalized for almost a month) came for a short visit today! The children and I were SO glad to see her! She will be instructed by a home-bound teacher until the doctor says she is strong enough to return to school. But she may get to come for some short visits with us which we are happy about.

Hope the tape works for you.

Suzanne :-)

Re: to John...

Carole C in NOLA on 9/06/02 at 18:49 (094636)

I am so glad that Marina got to come to school briefly today! It sounds like this may be a story with a happier ending. :)

Carole C

Re: Cordran tape

Ed Davis, DPM on 9/06/02 at 22:20 (094663)

John:
Cordran tape has been around for a long time. It is primarily for dermatologic problems. I had tried it but without very significant success. I would not anticipate that the steroid in the tape penetrates deeply enough top have an effect on PF.
Ed

Re: Cordran tape

john h on 9/07/02 at 08:44 (094675)

Dr Ed: You are most likely correct in you assessment of Cordan Tape. In reading the Pharacology in the enclosed literature it does get into the blood stream and without a doubt the tape holds the steriod in place so as to be much more effective than a cream. The doctor has me using the tape 24/7 for 4 weeks. Interesting concept with the tape. I had never heard of this method of delivering a cortisoid but as you say it has been around for a while.I would also like to add the instructions clearly say use ONLY where prescribed by a Doctor so if you have some laying around check with your doc before rubbing it on.

Re: to John...Suzanne D

john h on 9/07/02 at 08:47 (094676)

My e-mail remains '(email removed)' or 'jholt@vogelinc.com'

Re: Cordran tape

Ed Davis, DPM on 9/07/02 at 12:48 (094691)

One means of increasing the effect of topical medications is to add occlusion. Occlusion can almost triple absorbtion of medications through the skin. For example, patients may apply a steroid cream at bedtime and cover the area with plastic wrap and tape. The idea of incorporating a drug into the tape itself made sense and preceeded the development of medicated patches in use today -- nicotine patches, testosterone patches, etc.
Ed

Re: to John...Suzanne D

Nancy N on 9/08/02 at 01:49 (094742)

John--

Something may be up with the sbcglobal.net email--I'm getting errors from that address, too, saying things like 'Delivery has been delayed.' You might want to get in touch with your postmaster to see if you can find out what's going on

Re: to John...Suzanne D

Suzanne D on 9/08/02 at 07:50 (094746)

Yes, Nancy - that's what I've been getting - or 'undeliverable', and this occurs several days after sending the e-mail. I might think that I didn't type in the correct address, but that can't be true because I simply hit the 'reply to sender' key.

Suzanne :-)

Re: to John...Suzanne D

john h on 9/08/02 at 10:16 (094751)

Nancy & Suzanne: My Spam is sure coming thorugh loud and clear. I get email each day so i am unsure what might be happening. Use the '(email removed)' as I access that from both home and office. I have received several of your camera emails in the past few days nancy so I know you have the correct address.